Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2008, 10:11 AM CDT for Lamb County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 10:11 AM CDT (15:11 UTC)
- Expired
- Apr 23, 2008, 10:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:32 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 231511
SVRLUB
TXC279-231545-
/O.NEW.KLUB.SV.W.0013.080423T1511Z-080423T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1011 AM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMB COUNTY IN NORTHWEST TEXAS.
* UNTIL 1045 AM CDT
* AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF FIELDTON...OR ABOUT 14 MILES
NORTH OF LITTLEFIELD...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLTON.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY
AFTERNOON FOR NORTHWEST TEXAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3414 10244 3431 10230 3430 10209 3411 10209
3395 10228 3409 10251
TIME...MOT...LOC 1511Z 211DEG 32KT 3413 10228
$$2 follow-up statements
000
WWUS54 KLUB 231521
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1020 AM CDT WED APR 23 2008
TXC279-231545-
/O.CON.KLUB.SV.W.0013.000000T0000Z-080423T1545Z/
LAMB TX-
1020 AM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHEASTERN LAMB COUNTY...
AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF SPRINGLAKE...OR
ABOUT 16 MILES NORTH OF LITTLEFIELD...MOVING NORTHEAST AROUND 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPRINGLAKE...OLTON
AND FIELDTON.
LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3431 10227 3430 10222 3431 10209 3427 10210
3426 10209 3424 10210 3411 10209 3400 10222
3411 10244
TIME...MOT...LOC 1520Z 220DEG 24KT 3417 10223
$$000
WWUS54 KLUB 231537
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1036 AM CDT WED APR 23 2008
TXC279-231545-
/O.CON.KLUB.SV.W.0013.000000T0000Z-080423T1545Z/
LAMB TX-
1036 AM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHEASTERN LAMB COUNTY...
AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED NEAR OLTON...OR ABOUT 22 MILES
NORTHWEST OF HALE CENTER...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLTON...AND RURAL
LOCATIONS IN NORTHEASTERN LAMB COUNTY.
LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3431 10227 3430 10224 3430 10213 3431 10209
3421 10210 3412 10209 3413 10217 3424 10228
TIME...MOT...LOC 1536Z 225DEG 25KT 3425 10214
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:42 AM CDT, 29 minutes earlier.
Area forecast discussion, Apr 23, 9:42 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 942 AM CDT WED APR 23 2008 .UPDATE... MADE SOME MINOR CHANGES TO THE THUNDERSTORM CHANCES OVER THE SOUTH PLAINS REGION. SEVERE THREAT CONTINUES TO INCREASE AS JET ENERGY MOVES INTO WEST TEXAS. WILL NEED TO MONITOR LOCATION OF THE SURFACE BOUNDARIES THIS AFTERNOON. THIS WILL HAVE SIGNIFICANT IMPACT ON WHERE WE WILL SEE SURFACE BASED CONVECTION INTO THE CWA THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 78 51 86 47 76 / 50 10 0 0 0 TULIA 71 53 88 51 74 / 60 20 0 0 0 PLAINVIEW 72 52 89 51 77 / 60 20 0 0 0 LEVELLAND 81 51 89 51 79 / 60 10 0 0 0 LUBBOCK 75 55 90 53 78 / 60 20 0 0 0 BROWNFIELD 82 53 91 52 81 / 50 10 0 0 0 CHILDRESS 74 60 91 59 78 / 70 40 0 0 0 SPUR 76 58 92 57 80 / 60 20 0 0 0 ASPERMONT 80 64 93 64 82 / 70 50 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/99
Hazardous weather outlook, Apr 22, 11:35 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1135 AM CDT TUE APR 22 2008 TXZ021>044-231645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1135 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH PLAINS...ROLLING PLAINS AND THE EXTREME SOUTHERN PANHANDLE LATE TONIGHT. GULF OF MEXICO MOISTURE WILL SURGE BACK INTO WEST TEXAS TONIGHT AS STRONGER JET ENERGY MOVES TOWARD THE REGION FROM NORTHWESTERN MEXICO. AS THE LIFT INCREASES WITH THIS JET ENERGY AFTER 3 AM THERE WILL BE A THREAT OF LARGE HAIL FROM THE ELEVATED THUNDERSTORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE BEST INSTABILITY AND SHEAR INTERACT WITH THE LIFT GENERATED BY THE SOUTHERN JET STREAM ENERGY. BY WEDNESDAY AFTERNOON THE THREAT OF LARGE HAIL SHOULD SHIFT QUICKLY EASTWARD OFF THE CAPROCK AND MAY END BY 5 PM. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 AM TONIGHT INTO WEDNESDAY AFTERNOON.
In the hours before
Special weather statement, Apr 23, 9:41 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 941 AM CDT WED APR 23 2008 TXZ028-034-231515- LAMB TX-HOCKLEY TX- 941 AM CDT WED APR 23 2008 ...STRONG THUNDERSTORM ACROSS HOCKLEY COUNTY... AT 940 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF LEVELLAND...MOVING NORTHEAST AT 30 MPH. THIS STORM IS EXPECTED TO MOVE INTO SOUTHERN LAMB COUNTY. SOME AREAS IN THE PATH OF THIS STORM INCLUDE WHITHARRAL AND ANTON. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 23, 9:46 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 946 AM CDT WED APR 23 2008 TXZ028-231530- LAMB TX- 946 AM CDT WED APR 23 2008 ...STRONG THUNDERSTORM MOVING ACROSS LAMB COUNTY... AT 945 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF AMHERST...OR ABOUT 11 MILES NORTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
Special weather statement, Apr 23, 10:02 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1002 AM CDT WED APR 23 2008 TXZ027-028-033-034-231530- BAILEY TX-LAMB TX-HOCKLEY TX-COCHRAN TX- 1002 AM CDT WED APR 23 2008 ...LINE OF STRONG THUNDERSTORMS ACROSS EASTERN COCHRAN...WESTERN HOCKLEY...SOUTHWEST LAMB AND SOUTHEAST BAILEY COUNTIES... AT 1000 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BULA TO 11 MILES SOUTH OF MORTON. THE LINE WAS MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BULA AND PEP. SMALL HAIL IS EXPECTED WITH THESE STORMS. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:37 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 38 min |
| Apr 23, 11:16 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 29 min |
| Apr 23, 12:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 40 min |
| Apr 23, 3:06 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 39 min |
| Apr 23, 3:45 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 29 min |
| Apr 23, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 29 min |
| Apr 23, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.